It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Jim on October 18, 2000 at 00:07:08:

In Reply to: Re: Effects of long term use of Dilantin posted by ian on September 05, 2000 at 21:30:18:


: :
: : : : I would like to hear from anyone who has taken Dilantin long term, and who has suffered from severe or even bizarre side effects. I was on Dilantin for thirty plus years for seizure control. In addition to common side effcts, I have suffered damage to my body, (gums, bones, muscle, tissue ect). I was finally taken off Dilantin a few years ago in favor of phenobarbital, but the damage has not yet reversed. Anybody out there in a similar situation?
: : : My mother has been on dilantin for 2 years and
: : : I am trying to find out the side effects. She is
: : : not walking very good and her balance is off and
: : : some times she is confused when she says things.
: : : Her doctor says it isnt the dilantin but I think
: : : it is. If you know any thing that you think might
: : : help me please e mail me. thanks debbie

: : Debbie, I have been taking dilantin for 15 yrs., and while I have a few side effects,the main thing for me to overcome has been the fatigue. It`s more manageable than it was 15 yrs ago, but it still occurs.
: : Also- I read a nurse`s drug manual,and it lists "confusion" as one of the side effects of dilantin. Sincerely, Carol

:

:
: hey debbie.
: ive been taking dilantin for a couple of months now (2 months) and i have a couple of the side effects listed above. balance is bad now, short temperment/just dont give a damn about peoples feelings, coordination, slur my words together, spoonerism (mixing your letters around ex. plexy plass instead of plexy glass and ext.)my boss thought i was some what drunk one time even, it was so bad! i am going to tell my Doc to get me something else or i wont take ANYTHING!

: hope everyone get to normal :)

Hello everybody,
I was not born with epilepsy. My condition is a
result of Malaria. Personally I find each medication is individualised. I have been on
dilantin since my brain surgery 4 years ago.
My reactions are quick anger,memory loss and
difficulty in reading comprehension. Physically
I never felt groggy in fact I have insomnia. My
gums appear to bleed but in the use of dilantin
our saliva is effected. My gums are just appearing to swell even though I floss 3 times a
day. Please have your blood checked often. I just
lost a job because I seizured aboard ship.
I am presently looking for another medication
due to the drawbacks I am getting. I wish doctors
would stop comparing our conditions on a statistical basis. We are all individuals and
react in the same manner. The Mayo Clinic has
an excellent Neurology department. If you contact
their website I think you will get better answers.
God bless

Follow Ups

All times are GMT -7. The time now is 10:28 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!